Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 41, NWS Birmingham, AL

April 19, 20195 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 19, 2019, 1:57 PM CDT for 5 counties in Alabama. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Apr 19, 2019, 1:57 PM CDT (18:57 UTC)
Expired
Apr 19, 2019, 8:22 PM CDT
In force
6 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallapoosa River at Wadley (WDLA1).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
20 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

408 
WGUS44 KBMX 191857
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
157 PM CDT Fri Apr 19 2019

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tallapoosa River At Wadley Affecting Chambers...Elmore...Macon...
  Randolph and Tallapoosa Counties.

.Heavy rainfall since Thursday is producing rises on the Tallaoosa 
River at Wadley...and a flood warning is now in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC017-051-087-111-123-200657-
/O.NEW.KBMX.FL.W.0041.190419T1857Z-190420T1410Z/
/WDLA1.1.ER.190419T1542Z.190419T1730Z.190420T0210Z.NO/
157 PM CDT Fri Apr 19 2019

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Tallapoosa River At Wadley.
* until Saturday morning...or until the warning is cancelled.
* At 1:00 PM Friday The stage Was 13.5 feet. 
* Flood stage is 13 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will to fall below flood stage by tonight.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
  and cattle and farm equipment should be moved to higher ground if 
  higher stages are forecast.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$
1 follow-up statement
917 
WGUS84 KBMX 200122
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
822 PM CDT Fri Apr 19 2019


...The flood warning is cancelled for the Tallapoosa River at 
Wadley...

Observations of water levels indicate the river point has fallen 
below flood stage. A gradual decline in water levels is forecast 
over the next several days.

This will be the final river statement issued for this event.

&&

ALC017-051-087-111-123-200152-
/O.CAN.KBMX.FL.W.0041.000000T0000Z-190420T1410Z/
/WDLA1.1.ER.190419T1542Z.190419T1730Z.190419T2045Z.NO/
822 PM CDT Fri Apr 19 2019

The Flood Warning is cancelled for
  The Tallapoosa River At Wadley.
* AT  7:00 PM Friday the stage was 12.3 feet. 
* Fell below flood stage at  3:45 PM Friday.
* Flood stage is 13.0 feet. 
* Forecast...Gradually falling water levels. 
* Impact...At 13.0 feet...Flooding of pasture lands in the area occurs
  and cattle and farm equipment should be moved to higher ground if 
  higher stages are forecast.

&&

LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
          3308 8558 3321 8561         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 12:52 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 19, 12:52 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1252 PM CDT Fri Apr 19 2019

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
Today through Saturday.

As this initial line moves out, we will begin to transition to
the main upper low that will slide through the area. The main
vorticity max with this upper low works into the west between 10am
and 1pm and then works slowly east. Even though the rain will be
light there is a very high chance that areas will measure at least
0.01 so will go with likely and definite rain chances for the
afternoon. Rainfall could reach up to a quarter of inch the far
northwest along with the persistent rain. Temperatures will
struggle to get out of the 40s in the northwest and then the 50s
across the rest of the north. In fact as the upper low swings in
this afternoon, we may see temperatures drop earlier than a
typical day. Tonight the upper low swings out of the western half
of the area before exiting by Saturday morning.

Conditions rapidly improve on Saturday morning and will see sunny
skies across the area by the afternoon. Highs will be in the upper
50s in the northeast with low to mid 60s elsewhere.

16

.LONG TERM...
Sunday through Thursday.

Sunday morning will start out on the cool side with readings
generally in the low 40s. Areas in the north may drop into the
upper 30s. Temperatures will warm quite nicely though during the
day Sunday along with plenty of sunshine. Highs will be in the 70s
to near 80 degrees in the south. Dry weather will continue through
Wednesday morning. Highs will warm a touch each day with Tuesday
in the low to mid 80s.

The warming trend Wednesday across much of the area, but a front
will try to work into the northern portions of the area. There
really is not much of push behind the front so it will likely
stall and wash out across the north by Friday, so the warming
trend will continue through Friday. Will also see the next storm
system work into the area by Friday afternoon. Will need to watch
the trends on this system to see if there will be any potential
for strong to severe storms, so stay tuned.

16

&&

.AVIATION...
18Z TAF Discussion.

Upper level low is rotating across the area today, with periods of
light rain/drizzle. Expect an increase in shower coverage through
the afternoon, especially at northern terminals, as well as an
increase in gusty westerly winds.  The combination of low clouds and
reduced vis within rain showers will result in MVFR conditions.
Brief periods of IFR conditions cannot be ruled out.

Winds take a slight turn, becoming more west southwesterly and
diminish this evening, although expect sustained winds to remain at
10-12kts overnight. Shower coverage will gradually decrease as the
upper low pulls east of the area, but expect a period of IFR cigs
across the north. With sunrise Saturday morning, cigs begin to lift
and southwesterly winds increase.

14

&&

.FIRE WEATHER...

Winds will be generally northwesterly today with the upper low
swinging through. Speeds gradually decrease, with 20ft winds
remaining at 12-15 mph through Friday afternoon. Low clouds are
possible this morning and into the afternoon, along with light
rain showers through the day.

Drier air will spread into the area by the weekend, with RH values
falling into the 30 percent range Saturday and Sunday afternoons.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     61  41  61  40  76 /  80  70  30   0   0
Anniston    62  41  62  41  76 /  70  70  20   0   0
Birmingham  57  43  65  44  77 /  80  70  10   0   0
Tuscaloosa  54  44  67  43  78 /  80  70   0   0   0
Calera      57  43  64  42  76 /  80  70  10   0   0
Auburn      67  43  61  43  73 /  70  50  10   0   0
Montgomery  63  45  67  43  77 /  60  50   0   0   0
Troy        68  45  65  43  76 /  60  40   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 19, 6:01 AM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
601 AM CDT Fri Apr 19 2019

ALZ011>015-017>050-201415-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
601 AM CDT Fri Apr 19 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Strong winds will be possible through tonight across Central Alabama.
Winds will be generally in the 15 to 20 mph range with gusts up to 30
mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor flooding is expected to continue along the Tombigbee River
basin through at least Monday. Please refer to river warnings and
statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Local storm report, Apr 19, 10:43 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 AM CDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     MILLPORT                33.56N 88.08W
04/18/2019                   LAMAR              AL   PUBLIC

            THREE LARGE TREES DOWN ON FRANCIS STREET IN
            MILLPORT. ONE FELL ON A HOME, CAUSING
            SIGNIFICANT DAMAGE. VIA SOCIAL MEDIA.

&&

GGOGGINS
Local storm report, Apr 19, 10:57 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1057 AM CDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     1 W SYLVAN SPRINGS      33.51N 87.04W
04/18/2019                   JEFFERSON          AL   PUBLIC

            TREE DOWN BLOCKING AL HWY 269 BETWEEN SUNSET
            DRIVE AND ROCK CREEK ROAD. TIME ESTIMATED
            FROM RADAR. VIA SOCIAL MEDIA.

&&

GGOGGINS
Local storm report, Apr 19, 11:44 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1144 AM CDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     2 SW GLENCOE            33.93N 85.96W
04/18/2019                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN AND SIDING DAMAGE OCCURRED TO A
            HOME AT THE INTERSECTION OF WALKER HILL
            DRIVE AND SIBERT DRIVE IN GLENCOE. TIME
            ESTIMATED FROM RADAR.

&&

GGOGGINS
Local storm report, Apr 19, 12:14 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     WINFIELD                33.93N 87.82W
04/18/2019                   MARION             AL   PUBLIC

            TREES DOWN IN WINFIELD ON HIGHWAY 253.
            SHINGLE DAMAGE TO A HOME WAS ALSO REPORTED.

&&

GGOGGINS
Local storm report, Apr 19, 12:27 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     1 E HOOVER              33.40N 86.79W
04/18/2019                   JEFFERSON          AL   PUBLIC

            A LARGE TREE FELL ON A HOME ON RIDGECREST
            DRIVE, PRODUCING SIGNIFICANT ROOF AND
            STRUCTURE DAMAGE. NO INJURIES REPORTED.

&&

GGOGGINS
Local storm report, Apr 19, 1:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     TORNADO          1 NNE GLENCOE           33.98N 85.93W
04/14/2019                   ETOWAH             AL   NWS STORM SURVEY

            CORRECTS PREVIOUS TORNADO REPORT FROM 1 NNE
            GLENCOE. A NWS SURVEY TEAM HAS DETERMINED
            DAMAGE IN GLENCOE WAS CAUSED BY AN EF1
            TORNADO, WITH A PATH LENGTH OF 3.76 MILES
            AND A WIDTH OF 95 YARDS. THE MOST
            SIGNIFICANT DAMAGE OCCURRED ALONG RABBITTOWN
            ROAD, WHERE A NUMBER OF HOMES SUSTAINED
            SIGNIFICANT ROOF DAMAGE.

&&

TG

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:16 PM CDTSevere Thunderstorm WarningBMXMarion, Winston63 min
Apr 18, 7:32 PM CDTSevere Thunderstorm WarningBMXBlount, St. Clair57 min
Apr 18, 7:41 PM CDTAreal Flood AdvisoryBMXLamar, Marion3 hr
Apr 18, 7:52 PM CDTSpecial Weather StatementBMXCoosa, Talladega53 min
Apr 18, 8:02 PM CDTSevere Thunderstorm WarningBMXEtowah60 min
Apr 18, 8:09 PM CDTSevere Thunderstorm WarningBMXCalhoun66 min
Apr 18, 8:43 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery62 min
Apr 18, 8:54 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter47 hr
Apr 18, 8:58 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo47 hr
Apr 18, 9:20 PM CDTSevere Thunderstorm WarningBMXBullock, Montgomery, Pike35 min
Apr 19, 12:20 AM CDTSpecial Weather StatementBMXElmore, Lowndes, Montgomery55 min
Apr 19, 1:15 AM CDTSpecial Weather StatementBMXBullock, Elmore, Macon, Montgomery, Tallapoosa60 min
Apr 19, 1:23 AM CDTSpecial Weather StatementBMXPike67 min
Apr 19, 2:33 AM CDTSpecial Weather StatementBMXBullock, Chambers, Lee, Macon, Russell57 min
Apr 19, 3:38 AM CDTRiver Flood WarningBMXSumter7 hr
Apr 19, 4:05 AM CDTAreal Flood AdvisoryBMXLee, Macon3 hr
Apr 19, 5:37 AM CDTSpecial Weather StatementBMXRussell23 min
Apr 19, 3:45 PM CDTRiver Flood WarningBMXElmore, Montgomery3 days

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.